Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 82, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 23, 2004, 6:46 PM CDT for Baxter County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2004, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 23, 2004, 8:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Baxter County, AR
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 232347 FFWLIT ARC005-240145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 646 PM CDT FRI JUL 23 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BAXTER COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 845 PM CDT * AT 645 PM CDT...DOPPLER WEATHER RADAR SHOWED A CLUSTER OF THUNDERSTORMS BETWEEN MOUNTAIN HOME AND BUFORD. THE STORMS WERE NEARLY STATIONARY. THE RADAR INDICATED THAT THE STORMS HAD PRODUCED OVER 2 INCHES OF RAIN IN SOME AREAS. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3636 9229 3620 9227 3619 9244 3635 9246 $$ 46
1 follow-up statement
000 WGUS74 KLZK 240125 FFSLIT ARC005-240145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 820 PM CDT FRI JUL 23 2004 ...FLASH FLOOD WARNING CONTINUES FOR BAXTER COUNTY UNTIL 845 PM CDT... AT 815 PM CDT...DOPPLER WEATHER RADAR SHOWED THAT PRECIPITATION HAD PRETTY MUCH ENDED IN BAXTER COUNTY. HOWEVER...A SEVERE THUNDERSTORM EARLIER THIS EVENING PRODUCED 2 TO 3 INCHES OF RAIN IN AREAS SOUTH OF MOUNTAIN HOME...MAINLY FROM NEAR BUFORD TO LONE ROCK. FLASH FLOODING WAS REPORTED WHERE THE STORM TRACKED...WITH WATER OVER SOME ROADS ABOUT 7 MILES SOUTH OF MOUNTAIN HOME. IT WILL TAKE AWHILE FOR ANY HIGH WATER TO RUNOFF. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:50 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 23, 2:50 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT FRI JUL 23 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT ISOLATED TO SCATTERED THUNDERSTORMS BROKE OUT THIS AFTERNOON...AS A BOUNDARY ACROSS CENTRAL ARKANSAS INITIATED CONVECTION. COLD FRONT IS IN NORTHERN ARKANSAS...ALTHOUGH IS IT MAINLY A WIND SHIFT LINE AS THE DRIER AIR IS STILL IN NORTHERN MISSOURI. BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION WILL MOVE OFF TO THE EAST. THIS WILL ALLOW THE FRONT TO MOVE SLOWLY SOUTH THROUGH THE STATE. GFS LOOKS TO MOVE THE FRONT THROUGH TOO FAST...WHILE THE ETA LOOKS TOO SLOW. WENT WITH A COMPROMISE...LEANING MORE TOWARD THE GFS EXCEPT IN QPF AMOUNTS. DO EXPECT HEAVY RAINFALL WITH THIS SYSTEM...AS PRECIPITABLE WATER VALUES ARE OVER 2 INCHES. HOWEVER...PINPOINTING THE EXACT REGION OF HEAVY RAINFALL WILL DEPEND ON SMALL FEATURES. AT THIS TIME...THINK THE GREATEST CHANCE OF SEEING HEAVY RAIN WILL BE IN THE NORTHERN AND WESTERN SECTIONS OF THE AREA...CLOSER TO THE UPPER LEVEL DYNAMICS. DUE TO THE WEAK WIND FIELDS...STORMS WILL ALSO BE SLOW MOVING. A COUPLE OF SHORTWAVES WILL MOVE EAST OUT OF THE ROCKIES INTO THE BASE OF THE TROUGH. THESE WILL BRING MORE THUNDERSTORM ACTIVITY TO THE STATE. AT THIS POINT...HIGHEST RAIN CHANCES WILL BE SATURDAY INTO SATURDAY EVENING. HOWEVER...DUE TO THE MODEL DISCREPANCIES ...RAINFALL POTENTIAL COULD REMAIN INTO LATE SATURDAY NIGHT. DID NOT FEEL COMFORTABLE EXTENDING LIKELY POPS THAT FAR OUT DUE TO THE DIFFERENCES. RAINFALL WILL GRADUALLY COME TO AN END SUNDAY IN THE NORTH...AND SUNDAY NIGHT IN THE SOUTH. CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON SUNDAY...BRINGING DRY WEATHER BACK TO THE STATE. && .LONG TERM...TUESDAY THROUGH FRIDAY AREA STAYS DRY TUESDAY WITH SURFACE HIGH PRESSURE TO THE NORTHEAST BRINGING A PROLONGED PERIOD OF NORTHEAST TO EAST SURFACE WINDS TO THE AREA. SHORT WAVE IN DANGEROUS NORTHWEST FLOW MOVES MOSTLY THROUGH KANSAS AND OKLAHOMA AT FIRST AND APPEARS EFFECTS OF IT WILL STAY TO THE WEST UNTIL THURSDAY. ON THURSDAY INTO FRIDAY...WEAK CLOSED LOW SWINGS THROUGH SOUTHERN ARKANSAS WITH AN ACCOMPANYING AREA OF MOISTURE. PUT IN SMALL POPS FOR THURSDAY FOR SOUTHERN HALF OF THE AREA...CONTINUING THURSDAY NIGHT AND FRIDAY MORNING...THEN WENT WITH 30 POPS IN THE SOUTH FOR FRIDAY AFTERNOON WITH 20 POPS ELSEWHERE. MADE LITTLE CHANGE TO TEMP GRIDS. PATTERN FAVORS MAXES A LITTLE BELOW NORMAL WITH MINS NEAR OR A LITTLE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 88 69 85 / 40 50 30 40 HARRISON AR 66 78 61 80 / 50 60 60 40 HOT SPRINGS AR 72 88 69 86 / 40 50 30 40 PINE BLUFF AR 73 89 70 86 / 40 40 30 40 MOUNTAIN HOME AR 66 78 61 79 / 50 60 60 40 MONTICELLO AR 73 91 71 87 / 30 40 30 40 SEARCY AR 71 86 67 84 / 40 50 40 40 MOUNT IDA AR 72 87 69 86 / 40 50 30 40 RUSSELLVILLE AR 70 84 67 84 / 40 50 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58/29
Hazardous weather outlook, Jul 23, 3:40 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT FRI JUL 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 340 PM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL SAG THROUGH NORTHERN PARTS OF ARKANSAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN MOST SECTIONS OF THE STATE. ANY SEVERE WEATHER SHOULD BE LIMITED TO ISOLATED STORMS BRIEFLY PRODUCING DAMAGING WIND GUSTS OVER SMALL AREAS. THE STORMS WILL BE SLOW MOVING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO DROP 1 TO 2 INCHES OF RAIN IN ONLY AN HOUR OR SO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE MOVING SLOWLY THROUGH THE REMAINDER OF THE STATE SATURDAY. HOWEVER...LOW PRESSURE WILL LINGER BEHIND THE FRONT...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE STATE THROUGH SUNDAY. ANY SEVERE WEATHER ON SATURDAY WOULD AGAIN BE LIMITED TO ONLY ISOLATED STORMS BRIEFLY BECOMING SEVERE. ONCE AGAIN...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN ONLY AN HOUR OR SO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 49 min |
| Jul 23, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 34 min |
| Jul 23, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.